View Full Version : Thought it was the Adderall, but could these effects be from Lamictal withdrawl


an iceberg
02-21-10, 02:59 PM
When I was diagnosed with Bipolar II in 2007,I started Lamictal at 100mg, and went to 300mg in 2009. The time leading up until a month ago was so.....lifeless. In my belief, I was prescribed too much. It helped with my anxiety, but over time, the cognitive dulling was driving me insane and I decided to wean myself off of it and find a different answer for my illness.

I started seeing an awesome psychiatrist, and he diagnosed me with ADD Inattentive which I immediately identified with and still do. He said if I seek to take myself off the Lamictal any further, it would be fine - but to do it slowly and maybe not all the way, although said many of his patients who were once on Lamictal and started Adderall went off of Lamictal completely. Ultimately it was my decision. I had gotten myself to 150mg Lamictal at that time.

At first, Adderall was fantastic. Even after the "honeymoon" portion, it was good. But then it got TERRIBLE. At this point, I had gotten down to 75mg of Lamictal. For some reason I had horrible memory, my anxiety skyrocketed, and I was freaking out over the smallest things. Lately I've even been acting strangely insecure about my boyfriend disliking me, when in reality he's completely in love with me, committed, and near-perfect. I'm now completely obsessive about illness, and had a panic attack - which I've never ever had. Totally out of the blue. Freaking crazy delusions all the time.

Eventually my entire body started hurting. Mostly in my back and neck. I can't even stand or sit up straight without hurting. No sleep AT ALL, in addition to muscle twitches. I've became more depressed and preoccupied with countless distorted views of myself and keep screwing up at my job for forgetting things. And all of the sudden I'm kind of afraid of people again. WHAT?

I've been blaming the Adderall but have been so confused - the dosage I've been on (30mg XR twice a day) worked wonderfully for so long. Then I went effing nuts. I had that panic attack and my doc gave me Xanax which I have to use frequently. Even when i only take ONE 30mg a day, I freak out.

I'm talking to my psychiatrist in the morning, but I was wondering if anyone else has experienced this with Adderall, or with coming off Lamictal. The Adderall was a godsend for a while. Even when not on it I get gnarly back pain.

I really think Lamictal is the culprit, and I think I'm going to slowly get on it again. It worked at a smaller dosage. I'm not sure why I kept going. Probably resentment. It probably really fueled my inattention. But I remember it helped SO much with anxiety.

Grrrrr!

Meadd
02-21-10, 04:32 PM
Good luck with your situation. I unfortunatelly do not have answers for you. My psych doctor took me off of Abilify but did not want to put me on with Lamictal...

flexigoat
02-25-10, 05:59 PM
I had a very similar experience. I had been taking Adderall IR 30mg per day and doing great. During a trip out of the country I started feeling really strange, almost out of the blue I started having some kind of panic episode: spasms in my neck and jaw, disphoria, extreme anxiety, twitching, social anxiety, etc., this lasted for several hours. At the time I had no idea what was going on and lacked access to medical attention. I was eventually able to calm my self down by consuming alcohol (I do not recommend this though). After that the strange thoughts, some shakyness and the pain remained

When I was able to see a doctor after a few days, she gave a prescription for carbamazepine, which relived some of my phisicals symptoms for while but then I had to deal with its side effects. When I returned and conatcted my pdoc she advised going off the carbamazepine; immidiately at my next appointment she took me off the adderall for a month. Also, my primary gave me a prescription for lorazepam.

I continued having anxiety through out the time I was taken off the adderall. In my last visit to my doctor -a week ago- I resumed taking adderall and added sertraline. It's "sorta" working, it enhances the effects of the adderall but has some strange side effects (mostly visual, things are very bright and I get bright "light" patterns seldomly when I close my eyes).

I'm still not sure what triggered this and neither does my doctor. Though I'm pretty sure, after going through all that, that adderall will magnify any anxiety I have. The things that make it great can also turn in to its complete opposite.

I'm not sure if this is of much help, but I wanted to share a similar situation. I hope you find some kind of relief.

XR,SR stoneyend
03-03-10, 09:51 AM
ask ur psych about Remeron/mitazapine, its really can help with a lot of forms of anxiety/panic